Open Access
Translator Disclaimer
May 1997 Stochastic monotonicity for stationary recurrence times of first passage heights
Eric V. Denardo, Eugene A. Feinberg, Offer Kella
Ann. Appl. Probab. 7(2): 326-339 (May 1997). DOI: 10.1214/aoap/1034625334


This paper deals with first passage heights of sums of renewal sequences, random walks, and Lévy processes. We prove that the joint age and excess (and therefore, the current life) stationary distributions of these heights are stochastically increasing (in the usual first-order sense) in the passage levels. As a preliminary tool, which is also of independent interest, a new decomposition of the stationary excess distribution, as a convolution of two other distributions, is developed. As a consequence of these results, certain monotonicity results are concluded for ratios involving convex functions. This paper is motivated by problems related to control of queues with removable servers which model single-machine produce-to-order manufacturing systems. Applications to these problems are provided.


Download Citation

Eric V. Denardo. Eugene A. Feinberg. Offer Kella. "Stochastic monotonicity for stationary recurrence times of first passage heights." Ann. Appl. Probab. 7 (2) 326 - 339, May 1997.


Published: May 1997
First available in Project Euclid: 14 October 2002

zbMATH: 0883.60082
MathSciNet: MR1442316
Digital Object Identifier: 10.1214/aoap/1034625334

Primary: 60K05
Secondary: 60G40 , 60K25

Keywords: $M^X/G/1$ queue , $N$-policy , Age , convex , current life , excess life , Lévy process , renewal sequence , stochastic order

Rights: Copyright © 1997 Institute of Mathematical Statistics


Vol.7 • No. 2 • May 1997
Back to Top